Hi there and welcome! Trazadone is a quirky little drug in the sense that some people can come off of it with no withdrawal whatsoever, and other people experience every withdrawal symptom possible. Alot of it depends on how long you were taking it. What your dose was during the course of treatment, and how long you wish to taper.
I was taking 25mg of trazadone for sleep at night and I hated the way it made me feel in the mornng. So I stopped taking it after about a week. So, I personally didnt' have withdrawal. But I suspect that is because I only took it for a week.
If you are experiencing the following side effects, you can expect that you are suffering from withdrawal from trazodone: headache, nausea, general feeling of discomfort and illness, dry mouth, irritability, dizziness, aggression, blurred vision, anxiety, loss of consciousness, muscle pains, frequent urination, insomnia, lack of concentration, appetite loss, impaired speech, severe chest pains, diarrhea, and chills. However, keep in mind too that it is entirely possible also to not suffer from trazodone withdrawal at all. Good for those who never have to experience trazodone withdrawal side effects because they can be a real pain to deal with.
If I were in your shoes, what I would do is break the tablet in half for a week, taking only half of the pill. Then I would take half of a pill every other day for a week. Then I would just stop taking it. This is just my opinion. I have done this with other meds that I have been on and it always minimized withdrawal, if not prevented it all together.
I just feel shaky and have increased anxiety? I9 was on zaoloft 4 for 4 months as the same as trazadone.I was weaned off the zoloft about 6 weeks ago, because it did not help my menopausal anxiety, it just made it worse! Since the increased anxiety .I got muscle tension too! Now, 'm afraid to eat, because i'm afraid i'll choke! I live with my mother because i'm disabled and she loves to talk when we eat and i don't want to choke due to increased anxiety from coming off the meds! I was on trazadone for 4 months as the same as zoloft! How long does withdrawal last?
The length of the withdrawal varies from person to person. But a general rule of thumb is a few days up to 2 weeks. I don't think that you need to worry about choking from anxiety, however if your anxiety is THAT HIGH, you may want to talk to your physician about prescribing something short term to treat the anxiety. Valium is a good choice in my opinion, but for no longer than 2 weeks because it can be habit forming. let me know if you have any more questions and I can help you if I know the answer. If not, maybe someone else will jump in and give us both the answer! Hang in there. The good news is, this isn't permanent.
Pharm You can cut the tablet in half and take that for 2 weeks. Then take a quarter tablet for another week and stop. Pharm Does your doctor know that you are tapering off?
Customer: no, but she tapered me off zoloft
Customer: she told me how to taper off zoloft
Pharm I would check with her before discontinuing the trazodone then.
Customer: do people experience withdrawal fronm going off trazadone
Pharm Yes, it is possible that you may experience some insomnia and mild depression or anxiety at first. This is lessened by doing the taper instead of just stopping the medication.
Customer: no, i'm not going to stop it abruptly, i'm just going to taper it and then stop
Customer: my family dr presc Okay.
Customer: how long does withdrawal It can last for a week or two.
Customer: ok, like increased anxiety
Customer: ok, Pharm Yes. I got this from walgreens chat with a pharmacist.
I would listen to them then. A pharmacist is far more educated about medication than a doctor. Doctors know what medications are best for you, but the pharmacist knows the medication inside, and out. I would do what they said as far as tapering goes.
Good Luck and let me know how you make out with it!
Geez, that sounds terrible. Are you sure you don't need to go see your primary care doc? You shouldn't be shaking like that. Or does it just feel like that? I truly hope that you feel better soon. Try taking a hot shower or soaking in a hot bath! That always made me feel better. At least for a little while.
Ok, I used to suffer from anxiety. I went to therapy to deal with the underlying cause, and it completely subsided eventually. I know exactly how it feels. And it is a very hard thing to deal with. But, I can't say that I ever had this amount of shaking accompany my anxiety. Are you sure that you are ok with it? If you are shaking that bad, you may want to see your doctor. There is also a great anxiety board on this same forum, maybe some of those nice people over there can help you to deal with it. They may have some home remedies, or suggestions for minimizing it. I used to just live with mine. Maybe they can help you actually do something about it. I really am sorry to hear that you feel this way.